MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556591
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual examination of the returned device revealed that the coil broken at 120.0 cm from the distal end.The broken section was inspected under magnification and mechanical marks were noted.It was also found on the returned device that the ptfe was peeled.The device was also kinked 62.0 cm from the proximal end.It was found during the investigation of the returned guidewire that the coil was broken.It is most likely that during procedure the device could have been manipulated, since the failures found is an issue that could have been generated by excessive manipulation of the device.Also, interaction with other devices might have impacted the integrity of the device during the procedure.Additionally, during the manufacturing process the units are inspected in order to avoid the failures reported.However, there is no control in how devices are handled in the field.All compiled information on this investigation determines that the most probable cause is adverse event related to procedure.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was used in the colon sd part during a colon stent placement procedure performed on (b)(6) 2018.This device was used for a replacement of an ileus tube being placed for a patient with multiple sclerosis.According to the complainant, during the procedure, the jagwire guidewire was inserted into the lumen of the ileus tube.While the guidewire was in place, the ileus tube was removed.The endoscope was backloaded over the guidewire and advanced to the target area. an attempt was made to backload the  wallflex colonic stent over the guidewire and into the scope however, the jacket accordion and was unable to be removed.  upon removal of both devices it was noted the ptfe coating peeled.A new jagwire guidewire and wallflex colonic stent were used to complete the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; broken coil.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8307487
Report Number3005099803-2019-00435
Device Sequence Number1064480
Product Code OCY
UDI-Device Identifier08714729501398
UDI-Public08714729501398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model NumberM00556591
Device Catalogue Number5659
Device Lot Number0022147177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1